Alert archive / New Mexico / High Wind Warnings in 2015
High Wind Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 3, 2015, 2:36 AM MST for Eddy County, New Mexico. It took effect at Jan 3, 2015, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 2:36 AM MST (09:36 UTC)
- In effect from
- Jan 3, 2015, 8:00 AM MST
- Expired
- Jan 3, 2015, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS74 KMAF 030936 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 AM CST SAT JAN 3 2015 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY... .A PASSING UPPER LEVEL TROUGH HAS RESULTED IN A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE GUADALUPE MOUNTAINS. STRONG MIDLEVEL WINDS WILL TRANSLATE TO THE SURFACE TODAY...WITH WESTERLY WINDS EXPECTED TO BECOME STRONG BY MID MORNING. THUS...A HIGH WIND WARNING HAS BEEN ISSUED. NMZ027-TXZ258-032100- /O.NEW.KMAF.HW.W.0001.150103T1500Z-150104T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 236 AM MST SAT JAN 3 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * EVENT...HIGH WINDS. * TIMING...FROM 8 AM MST THIS MORNING UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS ARE EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
929 WWUS74 KMAF 032008 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CST SAT JAN 3 2015 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY... .STRONG MID LEVEL WINDS IN THE WAKE OF A POTENT UPPER LEVEL STORM SYSTEM IS RESULTING IN HIGH WINDS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON. THESE STRONGER WINDS WILL PERSIST UNTIL STRONG MID LEVEL WINDS BEGIN TO SUBSIDE EARLY THIS EVENING. NMZ027-TXZ258-040000- /O.CON.KMAF.HW.W.0001.000000T0000Z-150104T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 108 PM MST SAT JAN 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * EVENT...HIGH WINDS. * TIMING...UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS ARE EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 2, 9:30 PM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 2, 9:30 PM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1030 PM CST Fri Jan 2 2015
.DISCUSSION...Please see the 03/06Z Aviation forecast discussion below.
&&
.AVIATION...As of 10:30 PM CST...All precipitation should end by
06Z...if not a little earlier as the winter storm winds down. Fog
is expected to form overnight with IFR conditions expected at all
terminals...if not LIFR conditions into mid morning. VFR
conditions (finally) are expected by late morning at all terminals.
Strobin
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING until 5 AM MST Saturday FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...WINTER STORM WARNING until 6 AM CST /5 AM MST/ Saturday FOR THE
FOLLOWING ZONES... Andrews...Big Bend Area...Borden...
Crane...Davis/Apache Mountains Area...Dawson...Ector...
Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Terrell...Upton...Van Horn and Highway 54
Corridor...Ward...Winkler.
&&
44
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Jan 3, 2:23 AM MST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CST SAT JAN 3 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 323 AM CST SAT JAN 3 2015 /223 AM MST SAT JAN 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINTRY PRECIPITATION IS WINDING DOWN ACROSS THE AREA AND ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. SNOW SHOWERS...SLEET AND FREEZING FOG WILL STILL BE POSSIBLE THOUGH UNTIL MID MORNING. DANGEROUS DRIVING CONDITIONS WILL PERSIST...AND POWER OUTAGES ARE POSSIBLE DUE TO ICE ALREADY IN TREES AND ON POWER LINES. VISIBILITIES IN FOG AND FREEZING FOG MAY BE AS LOW AS ONE QUARTER MILE AND MAY CHANGE RAPIDLY IN SHORT DISTANCES. BE EXTRA CAREFUL. A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE AREA EXCEPT FOR THE PRESIDIO VALLEY UNTIL 6 AM CST/5 AM MST THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.